Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 15, 2021, 4:16 PM CDT for Beauregard Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 15, 2021, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
County Beauregard Parish, LA
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2742 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WWUS84 KLCH 152116
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
416 PM CDT Thu Jul 15 2021
LAZ030-152145-
Beauregard LA-
416 PM CDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Ridder to near Ragley. Movement was
northeast at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
De Ridder, Dry Creek, Sugartown, Ragley, Longville, Tulla and Bundick
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 9301 3081 9297 3060 9298 3060 9313
3047 9313 3044 9323 3086 9348 3088 9342
TIME...MOT...LOC 2116Z 241DEG 10KT 3083 9338 3055 9321
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:04 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 15, 4:04 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 404 PM CDT Thu Jul 15 2021 .SHORT TERM [Tonight through Saturday]... Notable increase in diurnal convective coverage today versus yesterday amid a relatively higher PW airmass as depicted on the morning KLCH RAOB which showed precipitable water has once again climbed above 2 inches. Bulk of the activity tied to the sea breeze is in the process of lifting north of the area, but there is still scattered convection continuing/developing farther south. Most of the convection will wane prior to sunset, but at least some small PoPs were retained into mid evening or so. I really wish I could write something a little different than I have over the past few days, but frankly the pattern just is not going to change much in the near term, with the region remaining on the western flank of a low to mid level western Atlantic ridge underneath a persistent weakness/trof axis aloft. With the very moist airmass in place and expected to remain so (GFS progs show PWAT staying generally AOA 2 inches for the next couple of days), convection will continue to initiate mid to late morning along the sea-breeze and near the coast, with subsequent development/movement farther inland by afternoon. High temperatures will continue to be moderated a little below seasonal normals by the convective activity, reaching the upper 80s to around 90 each afternoon. Morning lows in the lower to mid 70s are expected. 13 .LONG TERM [Sunday through Thursday]... Very little change in the long term forecast as we look to remain within a wet pattern through the next several days. The forecast period starts off like the last several have, with a slight weakness aloft, southeasterly flow, and scattered showers and thunderstorms expected. On Sunday, a diurnally driven pattern of convection initializing through the morning, peaking in coverage in the afternoon, and tapering off in the evening is once again expected. Things become a bit more interesting as we head into the new week, as an elongated upper trough is progged to dig southward across the eastern CONUS. The digging trough will bring an uptick in rain chances beginning Monday and continuing into the mid-week, mainly resulting in less of a diurnally driven pattern than we've been experiencing. The trough will attempt to slide a front into the MS Valley on Tuesday, with the boundary expected to stall somewhere north of the I-10 corridor. The nearby boundary will provide an additional focus for shower and thunderstorm initiation, which will help to increase rain chances a bit more through the midweek. Better rain coverage and more cloud cover will keep temps slightly below seasonal norms, with highs in the upper 80s to near 90 expected Mon through Wed. By Thursday, models begin to break down the trough and build a ridge across the Gulf Coast in its place. There is still plenty of time for this to change, but if it pans out it could mean a return of some drier weather for the end of the week. 17 && .MARINE... A light to moderate onshore flow will prevail through the forecast period. Scattered showers and thunderstorms possible each day through early next week. Locally higher winds and seas are possible in and near storm activity. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 73 91 73 92 / 20 70 30 70 LCH 76 90 76 90 / 30 70 20 70 LFT 75 90 75 90 / 30 70 30 70 BPT 76 89 76 91 / 20 70 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 15, 4:08 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 408 PM CDT Thu Jul 15 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-162115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 408 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Isolated to scattered showers and thunderstorms will continue into early evening. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-162115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 408 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Isolated to scattered showers and thunderstorms can be expected across the coastal waters through tonight. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to at times numerous showers and thunderstorms are expected through the forecast period. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, Jul 15, 4:14 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
414 PM CDT Thu Jul 15 2021
LAZ028-152145-
Rapides LA-
414 PM CDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Timber Trails to near Esler Regional
Airport to near New Era. Movement was north at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport,
Kingsville, Kolin, Holloway and Paradise.
This includes Interstate 49 between mile markers 82 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
3140 9269 3140 9267 3139 9266 3148 9220
3147 9216 3141 9215 3135 9207 3130 9216
3133 9219 3133 9222 3124 9223 3127 9257
3142 9285 3143 9285 3152 9272
TIME...MOT...LOC 2114Z 160DEG 18KT 3138 9252 3144 9233 3134 9182
LandreneauSpecial weather statement, Jul 15, 4:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
416 PM CDT Thu Jul 15 2021
LAZ030-152145-
Beauregard LA-
416 PM CDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Ridder to near Ragley. Movement was
northeast at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
De Ridder, Dry Creek, Sugartown, Ragley, Longville, Tulla and Bundick
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 9301 3081 9297 3060 9298 3060 9313
3047 9313 3044 9323 3086 9348 3088 9342
TIME...MOT...LOC 2116Z 241DEG 10KT 3083 9338 3055 9321
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:14 PM CDT | Special Weather Statement | LCH | Rapides | 31 min |
| Jul 15, 5:31 PM CDT | Special Weather Statement | LCH | Allen | 44 min |
| Jul 15, 6:02 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
| Jul 15, 6:43 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette | 47 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.